Alert archive / Idaho / Wind Advisories in 2016

Wind Advisory 6, NWS Pocatello, ID

March 1, 2016

NWS Pocatello, ID issued this wind advisory at Mar 1, 2016, 1:39 PM MST. It took effect at Mar 2, 2016, 6:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 1, 2016, 1:39 PM MST (20:39 UTC)
In effect from
Mar 2, 2016, 6:00 AM MST
Expired
Mar 2, 2016, 3:09 AM MST
In force
Issued by
NWS Pocatello, ID

The text

As transmitted.

769 
WWUS75 KPIH 012039
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
139 PM MST TUE MAR 1 2016


IDZ021-021200-
/O.NEW.KPIH.WI.Y.0006.160302T1300Z-160303T0000Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITY OF...POCATELLO
139 PM MST TUE MAR 1 2016

...WIND ADVISORY IN EFFECT FROM 6 AM TO 5 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 5 PM MST WEDNESDAY. 

* TIMING...FROM 6 AM MST WEDNESDAY MORNING THROUGH 5 PM WEDNESDAY
  AFTERNOON.

* WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...WINDS THIS STRONG CAN PRODUCE DANGEROUS CROSS WINDS
  FOR HIGH PROFILE VEHICLES...ESPECIALLY ON INTERSTATE 15 BETWEEN
  POCATELLO AND BLACKFOOT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
1 follow-up statement
172 
WWUS75 KPIH 021009
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
309 AM MST WED MAR 2 2016

IDZ021-021115-
/O.CAN.KPIH.WI.Y.0006.160302T1300Z-160303T0000Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITY OF...POCATELLO
309 AM MST WED MAR 2 2016

...WIND ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELED THE WIND
ADVISORY.

WIND SPEEDS ARE NO LONGER EXPECTED TO EXCEED 30 MPH SUSTAINED IN
THE LOWER SNAKE RIVER PLAIN...AND SHOULD RANGE MORE IN THE 20 TO
30 MPH SUSTAINED RANGE WITH GUSTS TO 40 MPH. THE WIND ADVISORY HAS
BEEN CANCELED.

$$

MESSICK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 1, 2:54 AM MST, 10 hours 45 minutes earlier.

Area forecast discussion, Mar 1, 2:54 AM MST, 10 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
254 AM MST TUE MAR 1 2016

.SHORT TERM...TODAY THROUGH THU NIGHT. STORM TRACK HAS MOVED FAR
ENOUGH NORTH WHERE TWO SHORTWAVES WILL HAVE ONLY A SLIGHT EFFECT
ON THE FORECAST AREA DURING THIS NEAR TERM PERIOD. AS YOU WOULD
EXPECT WITH A SHIFT OF THE STORM TRACK TO THE NORTH...THE AREAS
WHERE PRECIPITATION IS THE LIKELIEST IS THE CENTRAL IDAHO
MOUNTAINS...THE ID-MT BORDER...AND THE NORTHERN 2/3 OF THE ID-WY
BORDER. THERE ARE TWO SHORTWAVES THAT MOVE THROUGH NORTHERN IDAHO
AND WESTERN MONTANA DURING THIS TIME. THIS LEAVES SLIGHT CHANCE TO
CHANCE PRECIPITATION FOR MUCH OF THE OUTLINED AREA FOR ALMOST
EVERY PERIOD. THE BEST CHANCE IS TONIGHT AND WED MORNING WITH THE
STRONGER SHORTWAVE. STRONG 500MB HEIGHTS ARE INDICATIVE OF THE
VERY MILD WARM AIR OVER THE INTERMOUNTAIN WEST. THIS LEAVES THE
SNOW AT ONLY VERY HIGH ELEVATIONS...MANY TIMES AND PLACES ABOVE
7500 FEET. SO SNOW AMOUNTS ARE MINIMAL AND DO NOT SEE ANY NEED FOR
ADVISORIES OR WATCHES. THE LOWEST ELEVATIONS MAY SEE NO
PRECIPITATION AT ALL. THIS FIRST SHORTWAVE SHOULD INCREASE THE
WIND FOR WED TO NEAR WIND ADVISORY...AND THIS IS THE ONLY SERIOUS
IMPACT WITH A PATTERN THAT IS MORE LIKE SPRING THAN WINTER. THE
NEXT SHORTWAVE OCCURS AT THE VERY END OF THE PERIOD ON THU AND
THU NIGHT. THIS STORM HAS A DEEP ENOUGH SOUTHERLY AIRFLOW THAT
TEMPERATURES MAY WARM INTO THE 60S AT SOME OF THE LOW ELEVATION
LOCATIONS LIKE BURLEY AND POCATELLO. THIS WARM STRETCH INCLUDES
MILD OVERNIGHT LOWS...WITH MANY SNAKE RIVER PLAIN AND EASTERN
MAGIC VALLEY SPOTS STAYING ABOVE THE FREEZING MARK. MESSICK

.LONG TERM...FRIDAY THROUGH TUESDAY.

BIG CHANGES EXPECTED IN THE FORECAST. HIGH PRESSURE WILL PRODUCE
MAINLY DRY WEATHER FRIDAY. HOWEVER...A LARGE STORM SYSTEM WILL
SLOWLY MOVE INTO THE PACIFIC NORTHWEST OVER THE WEEKEND. EXPECT TO
SEE AN INITIAL WAVE OF MOISTURE MOVE THROUGH THE REGION ON SATURDAY.
A LARGER BATCH OF MOISTURE WILL ARRIVE SUNDAY NIGHT AND MONDAY.
EXPECT VERY WARM TEMPERATURES SATURDAY AND SUNDAY BEFORE A COLD
FRONT ARRIVES MONDAY. THE WEATHER FOR NEXT WEEK LOOKS UNSETTLED WITH
TEMPERATURES CLOSE TO NORMAL...WHICH WILL FEEL COLD GIVEN OUR RECENT
PROLONGED STRETCH OF ABOVE NORMAL TEMPS.

VALLE
&&

.AVIATION...A WEAK SYSTEM WILL PASS THROUGH THE REGION TODAY. THIS
WILL PRODUCE SOME SHOWERS FOR THE CENTRAL MOUNTAINS AND UPPER SNAKE
HIGHLANDS. SHOULD NOT AFFECT TAF SITES MUCH. THERE MAY BE A FEW
GUSTY SPOTS THIS AFTERNOON BUT CEILINGS WILL REMAIN VFR.

VALLE
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

Nearby

Wind Advisories in Idaho, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.